MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS45015
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 12/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is implanted inside the patient's vasculature.
 
Event or Problem Description
It was reported that the subject flow diverter stent was successfully implanted in a patient on (b)(6) 2022.Post procedure on (b)(6) 2022 distal device stenting/ distal device fish mouthing (distal device foreshortening and fish mouthing) was noted with the subject flow diverter during a diagnostic (interventional) procedure.Additional stent was implanted to remediate fish mouthing and medication (aggrastat) given.It was noted that there was less than twenty five percent stenosis seen in subject flow diverter.There was no reduction in the blood flow to the distal cerebral tissue due to distal device foreshortening and fish mouthing.There were no neurological deficit or sequelae clinical sequelae noticed due to distal device foreshortening and fish mouthing and the patient remains intact.It is noted that the patient is recovering from distal device stenting/ distal device fish mouthing.The distal device stenting/ distal device fish mouthing is casually related to the study procedure, the study device (subject flow diverter) and possibly related to related to the disease under study.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated the device was prepared as per the dfu and implanted successfully.Prior to treatment the patient had 0-25% of parent vessel stenosis.The subject device was implanted at straight segment (m1 segment).On the 17nov2022, the percentage of parent artery stenosis and stenosis in flow diverter stent was 0-25% for both (1+ month prior to the ae).There were vessel wall/intimal changes noted at the site of implantation, there was the beginning of neo-endotheliazation on the ventral aspect of the fds at the distal end.A second stent was implanted to remediate fish mouthing.The percentage of parent artery stenosis and stenosis in flow diverter stent was < 25% and currently there was no reduction in the blood flow to the distal cerebral tissue due to reported issue.There was no clinical sequelae noticed due to the reported issue and the patient remains intact.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of 'anticipated procedural complication' will be assigned to the as reported 'non-flow limiting stenosis with stent deformation¿ and ¿patient medical or surgical intervention required¿ in this complaint.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B1 adverse event/product problem - updated.B5 executive summary - updated.H6 device code grid - updated.H6 conclusion code grid - updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated the device was prepared as per the dfu and the size of the stent was appropriate for the treatment site.There was full expansion of stent cell with apposition to vessel wall achieved after implantation and confirmed under fluoroscopy and the flow diverter performed as intended, it cured the patient of her aneurysm.There were no difficulties encountered during the procedure (while transfer/advancement/deployment of the stent/withdrawal) that could have contributed to reported issue.The patient¿s anatomy was not tortuous.Prior to treatment the parent vessel had 0 - 25% stenosis prior to the procedure.The subject device was implanted at straight segment (m1 segment).On the (b)(6) 2022, the percentage of parent artery stenosis and stenosis in flow diverter stent was 0-25% for both (1+ month prior to the ae).Neurological deficit and sequelae were both mrs & nihss as 0 (1 month prior to the ae).There were vessel wall/intimal changes noted at the site of implantation, there was the beginning of neo-endotheliazation on the ventral aspect of the subject flow diverter stent fds at the distal end.The adverse event resulted in hospitalization which required the placement of wingspan stent from left m1 segment to supraclinoid ica to remediate fishmouthing.Fishmouthing is the term for ovalization and shrinkage of the distal end of a braided flow diverter.The wingspan was used as an intervention to remediate fishmouthing.The wingspan stent was prepared as per dfu.There was no issue with the wingspan device during implantation, the wingspan performed as intended.The wingspan was implanted through surgical intervention via a percutaneous intervention.The wingspan was not the cause of foreshortening and fishmouthing of the device.Foreshortening is the term that means the total length of the device became less from the distal end.The wingspan stent was not implanted during the initial procedure.The percentage of parent artery stenosis and stenosis in flow diverter stent was < 25% and currently there was no reduction in the blood flow to the distal cerebral tissue due to reported issue.There was no clinical sequelae noticed due to the reported issue and the patient remains intact.Additional information received on 17-nov-2023: just some update, there was 50-75% stenosis within fd observed at 6m fu per core lab reading.Which may be hard to get more information from the site since only 0-25% stenosis per site.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to the ar code ¿patient parent vessel stenosis¿.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned for the reported ¿stent tapering¿.
 
Event or Problem Description
It was reported that the subject flow diverter stent was successfully implanted in a patient on (b)(6) 2022.Post procedure on (b)(6) 2022 distal device stenting/ distal device fish mouthing (distal device foreshortening and fish mouthing) was noted with the subject flow diverter during a diagnostic (interventional) procedure.Additional stent was implanted to remediate fish mouthing and medication (aggrastat) given.It was noted that there was less than twenty five percent stenosis seen in subject flow diverter.There was no reduction in the blood flow to the distal cerebral tissue due to distal device foreshortening and fish mouthing.There were no neurological deficit or sequelae clinical sequelae noticed due to distal device foreshortening and fish mouthing and the patient remains intact.It is noted that the patient is recovering from distal device stenting/ distal device fish mouthing.The distal device stenting/ distal device fish mouthing is casually related to the study procedure, the study device (subject flow diverter) and possibly related to related to the disease under study.Additional information received on 16-nov-2023 reported that there was 50-75% stenosis within subject device observed at 6m fu per core lab reading.This may be hard to get more information from the site since only 0-25% stenosis per site.No other information is available.

Brand Name
SURPASS EVOLVE 4.5MM X 15MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16212834
Report Number3008881809-2023-00029
Device Sequence Number5383328
Product Code OUT
UDI-Device Identifier07613327375244
UDI-Public07613327375244
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2024
Device Model NumberFDS45015
Device Catalogue NumberFDS45015
Device Lot Number22748463
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer02/02/2023
11/16/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/24/2023
12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age37 YR
Patient SexFemale